Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sunlover13

Doxycycline, Duac, Differin = DRY SKIN = HELP!

Recommended Posts

I just started an acne treatment a few days ago. I take Doxycycline in the morning and apply Duac gel in the morning to my entire face. I'm also using Olay complete moisturizer for combination/oily skin after I get out of the shower. In the evening, I am using differin gel on my entire face and a plexion mask three times a week. So far, I have not had any new breakouts, but still have some old pimples, scars, redness, etc.

My main problem is I just went to put on makeup b/c I switched to mineral makeup and I have to go to work tomorrow. So, I figured I better do a test run.

I look horrible b/c my skin is so dry and flaking all over the place.

Any suggestions for a good moisturizer?

I'm looking at my doctor's sheet and he recommends: Rejuvaderm, DML facial moisturizer, Neutrogena, Purpose, or Oil of Olay.

I've been using the Oil of Olay and it is not working!

Please HELP!

Share this post


Link to post
Share on other sites

Hey, I'm starting on this same trio! Though I'm supposed to use Duac at night, Differin recommends at night though I'm starting it in the morning every three days, then every two days, working up to every day as I go. I'm starting slow with the Differin since I know it's harsh. I may need to switch them to Duac in the morning, Differin at night if my derm suggests it. Though the label says USE AT BEDTIME so I'll do that for now!

My skin gets VERY dry, and I'm a bit scared since I tend to break out more when my skin gets dry. I'm expecting it to get worse before it gets better..

Since my skin cracks most around my mouth, I'm sticking to liquids or very soft foods for the first week or two so I don't have that terrible cracking. I'm totally fine with it but I'm sure not everyone is. I'm using a SOAP FREE cleanser to minimize irritation, and am practically hybernating. I hope this works in the next two-three months. I'm going to have regular dermatologist visits to keep checking on the progress of this treatment.

Other things I'm doing: no caffeine, no alcohol, no junk food, limit sugar (there obviously are some sugars in some of the foods I eat, but they aren't refined sugars, evaporated cane juice only), no dairy.

Moisturizer--I've been using Cetaphil for the past couple days. I may try Olay since I've always liked it, but thanks for the advice that it's not working!

My face IS dry but redness is going away. Since I'm not really "moving" my face the peeling is minor so far. I'll keep moisturizing...

For makeup, I've been using Bare Minerals for some time and I really like it, though I haven't used makeup since I started the acne treatment. I may need to wear it occasionally though, only when I HAVE to go out though!

PLEASE let me know how you're doing with this as the weeks go on! Any suggestions I have, I'll let you know :)

Share this post


Link to post
Share on other sites
I just started an acne treatment a few days ago. I take Doxycycline in the morning and apply Duac gel in the morning to my entire face. I'm also using Olay complete moisturizer for combination/oily skin after I get out of the shower. In the evening, I am using differin gel on my entire face and a plexion mask three times a week. So far, I have not had any new breakouts, but still have some old pimples, scars, redness, etc.

My main problem is I just went to put on makeup b/c I switched to mineral makeup and I have to go to work tomorrow. So, I figured I better do a test run.

I look horrible b/c my skin is so dry and flaking all over the place.

Any suggestions for a good moisturizer?

I'm looking at my doctor's sheet and he recommends: Rejuvaderm, DML facial moisturizer, Neutrogena, Purpose, or Oil of Olay.

I've been using the Oil of Olay and it is not working!

Please HELP!

Hi Sunlover13 Your skin is dry beacause you apply DUAC on the morning, it is supposed only to be taken before you sleep :)

''California North Action Moisturizer'' are a good one

Share this post


Link to post
Share on other sites

i have very sensitive skin, and whenever i use prescription topical treatmeants my skin gets really dry.

idr what i was using, but my skin started to crack it was so dry from the gel.

tell your doctor/dermatoligist and/or just stop using the duac and differin.

i'd say you have sensitive skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×